MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An unknown guide wire crossed the lesion and a 2mm x 2cm x 90 saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted; however, it ruptured at six atmospheres (6atm).There was no reported patient injury.The lesion was the left anterior tibial artery with chronic total occlusion (cto).There lesion was moderately calcified, no vessel tortuosity but with 100% stenosis.The device was stored and handled per the instructions for use (ifu).The device was prepped normally (i.E.Maintained negative pressure) per the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.There was 50% contrast to saline ratio.A non-cordis indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and the catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The product was easily removed from the patient and was removed intact (in one piece) from the patient.The device was replaced with a new non-cordis product and the procedure was completed.Other additional procedural details were requested but were unknown.The product was not returned for analysis.A product history record (phr) review of lot 17621619 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of chronic total occlusion with 100% stenosis may have contributed to the reported event.A chronically occluded vessel makes crossing into the lesion very difficult; it is likely damage to balloon material occurred in the attempt to cross.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, an unknown guide wire crossed the lesion and a 2 mm x 2 cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted; however, it ruptured at 6 atmospheres (atm).There was no reported patient injury.The lesion was the left anterior tibial artery with chronic total occlusion (cto).There was moderate calcified lesion, no vessel tortuosity but with 100% stenosis.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu and the device was prep normally (i.E.Maintain negative pressure).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop and no difficulty removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.There was 50% contrast to saline ratio.A non-cordis inflation device was used which was the same indeflator used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter as well.There was no difficulty advancing the balloon catheter through the vessel and the catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The product was easily removed from the patient and was removed intact (in one piece) from the patient.The device was replaced with a new non-cordis product and the procedure was completed.The device will not be returned for analysis because it was discarded.Other additional procedural details were requested but were unknown.

Brand Name
SABER 2MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9341585
Report Number9616099-2019-03356
Device Sequence Number2208268
Product Code LIT
UDI-Device Identifier20705032069769
UDI-Public20705032069769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number48002002S
Device Catalogue Number48002002S
Device Lot Number17621619
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1